Wildfire, Calhoun
- When
- July 5, 9:00 AM CST to 4:50 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
A lack of rainfall and hot weather made conditions favorable for wildfires in early July. 7 miles northeast of Calion in Calhoun County burned 150 acres on the 5th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A lack of rainfall and hot weather made conditions favorable for wildfires in early July. A wildfire 6.7 miles northeast of Calion in Calhoun County burned 150 acres on the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 5, 4:48 AM CST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 548 AM CDT TUE JUL 5 2011 .DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION BELOW... && .AVIATION... MOST SITES ARE SEEING REDUCED VIS FROM FOG THIS MORNING...WITH SOME SITES SEEING LIFR CONDITIONS. EXPECT THIS FOG TO PERSIST THROUGH 13-14Z BEFORE THE FOG DISSIPATES. OTHERWISE...EXPECT VFR CONDITIONS THIS AFTERNOON. SOME SHRA/TSRA IS POSSIBLE THIS AFTERNOON...WITH BEST POTENTIAL ACROSS THE CENTRAL AND SRN SITES. COVERAGE OF THIS ACTIVITY SHOULD DIMINISH LATE THIS EVENING. && .PREV DISCUSSION... /ISSUED 251 AM CDT TUE JUL 5 2011/ SHORT TERM...TUESDAY THROUGH FRIDAY CONVECTION THAT FIRED UP MONDAY AFTERNOON HAS DISSIPATED AT THIS TIME. HOWEVER...ALL SHORT TERM MODELS CONTINUE TO INDICATE SIMILAR CONVECTIVE DEVELOPMENT FOR THE NEXT SEVERAL DAYS. MODELS ALL AGREE IN THE SYNOPTIC SCALE IN MAINTAINING NORTHWEST FLOW OVER THE AREA AS UPPER LEVEL HIGH PRESSURE SITS OVER THE FOUR CORNERS REGION AND BROAD TROUGHING REMAINS OVER THE EASTERN CONUS. NUMEROUS WEAK IMPULSES WILL MOVE ALONG THE EASTERN PERIPHERY OF THE RIDGE. MODELS ALL OVER THE PLACE WHEN IT COMES TO TIMING THESE IMPULSES AND WILL NOT FAVOR ONE MODEL VERSUS ANOTHER AT THIS TIME FOR MOST OF THE PERIOD. THE EXCEPTION WILL BE THIS MORNING WHERE THE NAM IS FAVORED. NAM INITIALIZED THE CONVECTION OVER SOUTHERN MISSOURI MUCH BETTER THAN THE REMAINDER OF THE MODELS AND WILL FOLLOW ITS GUIDE AS THIS AREA SINKS SLOWLY TO THE SOUTH DURING THE DAY. PRECIPITATION WILL BE DIURNALLY ENHANCED WITH MODERATE SURFACE BASED INSTABILITY DEVELOPING ALMOST EVERY AFTERNOON. CONVECTION WILL BE PULSE TYPE IN NATURE AND WILL LIKELY PRODUCE SOME STRONG TO POSSIBLY SEVERE STORMS BUT PINNING DOWN A SPECIFIC AREA THAT WILL BE MORE SUSCEPTIBLE TO SEVERE VERSUS ANOTHER VIRTUALLY IMPOSSIBLE. STRONGER CELLS WILL LIKELY PRODUCE LOCALLY GUSTY WINDS AND POSSIBLY SOME HAIL. CONDITIONS REMAIN FAVORABLE FOR EFFICIENT RAINMAKERS IF AND WHERE THUNDERSTORMS DEVELOP WITH PWATS REMAINING IN EXCESS OF AND OFTEN MUCH GREATER THAN 1.5 INCHES. TEMPERATURES WILL BE PROBLEMATIC AT BEST OVER THE NEXT SEVERAL DAYS. H85 TEMPS SUPPORT HIGHS IN THE MID TO POSSIBLY UPPER 90S BUT INCREASED CLOUD COVER WILL KEEP TEMPERATURES A LITTLE COOLER THAN THAT. ANY PRECIPITATION OF COURSE WILL KNOCK DOWN TEMPERATURES EVEN MORE SO FOR NOW WILL NOT STRAY TOO FAR FROM GUIDANCE. LONG TERM...SATURDAY THROUGH MONDAY... UPPER RIDGE IN PLACE ACROSS MUCH OF THE CENTRAL CONUS THROUGH THIS UPCOMING WEEKEND...WITH SUMMERTIME HOT CONDITIONS EXPECTED INTO EARLY NEXT WEEK. WITH THIS RIDGE IN PLACE...EXPECTING MAINLY DIURNALLY DRIVEN AFTERNOON PULSE TYPE CONVECTION EACH DAY...ANY OF WHICH COULD BE STRONG TO SVR. THERE DOES CONTINUE TO BE SOME UNCERTAINTY ON THE PERSISTENT STRENGTH OF THE UPPER RIDGE THROUGH && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 94 71 93 70 / 20 20 20 30 CAMDEN AR 96 71 96 71 / 40 40 20 30 HARRISON AR 92 70 92 68 / 20 10 20 30 HOT SPRINGS AR 96 71 95 71 / 30 30 20 30 LITTLE ROCK AR 95 71 95 72 / 30 30 20 30 MONTICELLO AR 96 72 95 72 / 40 40 20 30 MOUNT IDA AR 96 71 95 71 / 20 20 20 30 MOUNTAIN HOME AR 93 70 92 69 / 20 10 20 30 NEWPORT AR 94 72 93 72 / 30 20 20 30 PINE BLUFF AR 96 72 95 73 / 40 40 20 30 RUSSELLVILLE AR 94 70 94 71 / 20 20 20 30 SEARCY AR 95 71 94 72 / 30 20 20 30 STUTTGART AR 95 72 94 74 / 30 30 20 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 AM CDT TUE JUL 5 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 345 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA...WITH THE BEST CHANCES FOR PRECIPITATION ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE. ANY STORM THAT DOES FORM WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DUE TO THE SLOW STORM MOVEMENT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE WEEK...WITH THE BEST CHANCES DURING THE AFTERNOON AND EARLY EVENING HOURS. WHILE WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ANY STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE. WITH TEMPERATURES REMAINING IN THE 90S...AND WITH HUMIDITY LEVELS REMAIN ELEVATED...HEAT INDEX VALUES WILL ALSO REMAIN HIGH. EXPECT AFTERNOON HEAT INDICES TO RANGE FROM THE UPPER 90S TO AROUND 105 DURING THE PEAK HEATING OF THE AFTERNOON EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 AM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG ARKADELPHIA 34.12N 93.07W
07/04/2011 CLARK AR PUBLIC
TREES WERE REPORTED DOWN IN ARKADELPHIA.
&&
55SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 AM CDT TUE JUL 5 2011
ARZ006-007-015-051530-
FULTON AR-IZARD AR-SHARP AR-
930 AM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IZARD...SHARP AND
EASTERN FULTON COUNTIES UNTIL 1030 AM CDT...
AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF MODERATE TO STRONG THUNDERSTORMS...NEAR SADDLER
FALLS...OR 8 MILES SOUTH OF THAYER...MOVING SOUTHEAST AT 15 MPH.
SMALL HAIL UP TO THE SIZE OF PEAS OR NICKELS MAY BE POSSIBLE...AND
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN AND
DANGEROUS LIGHTNING WILL ALSO BE SEEN.
* LOCATIONS IMPACTED INCLUDE...
SALEM... ASH FLAT... STURKIE...
SALEM ARPT... SADDLER FALLS... MYRON...
MORRISTON... LAKE THUNDERBIRD... LAKE OMAHA...
LACROSSE... HORSESHOE BEND... HARDY...
FRENCH... FRANKLIN... CHEROKEE VILLAGE...
BALLARD... ZION... WISEMAN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3648 9140 3648 9137 3626 9127 3623 9136
3606 9137 3602 9184 3648 9191 3649 9141
TIME...MOT...LOC 1429Z 314DEG 14KT 3641 9156
/59The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332716.